keep it down in there

12 07 2010

My gastro-intestinal system is very emo right now.  I’ve spent the last few nights dreaming that I was pregnant and doing a c-section on myself.  That would be kind of difficult being I lack a uterus and all but this kind of cramping is TERRIBLE.  It’s like my intestines decided that since I haven’t had a period in a year that they’d send me some cramps and nausea for good time’s sake.  It even joined up with my nervous system to throw in barrels of cold sweats, arrhythmia, and blue lips.  There’s a party in my tummy and the police just broke it up for being too wild.

I couldn’t keep down anything at all.  Not even the nausea meds so off to the doctor I went for the second time this week.  So what do you do for throwing up for so long your body has gone into SNRI withdrawal?  A big shot of nausea meds in the ass, a dissolvable pill and a firm order to keep down the effexor.  Today is a bit better but I still feel as if I’m buried under a pile of rusty screen doors.

The overwhelming depression seems to be easier today.  I just feel so emotionless – so flat.  I’ve been working on this blog post for 5 days now because by the time I’ve written something, I just don’t see the point in publishing it.

I did learn something this weekend while looking up how to fix this withdrawal.  The pharm companies call it “discontinuation syndrome” instead of “you’re so addicted your body is FUCKED for 10 days.”  They say that because your brain doesn’t crave the medicine like it would for coming off of a narcotic that it’s not really an addiction.  It’s a dependency.  The pharm companies also neglected to say that the half-life of effexor is between 5 and 10 hours so missing even a single dose will send your body into withdrawal.

As long as I’ve been on this med at such a high dose, when I switched to a different med my body shut down.  Even though the meds didn’t work for me any longer the “discontinuation syndrome” tried to kill me.  So now I’m on a plan to start up the new meds while taking the old meds at the same time, then once I’m on the full dose of savella, I’ll start weaning off the effexor titty.

I just want to function.  I want to do something productive.  I want my children to remember more about me than that I’m sick a lot.  I’ll be 30 in 6 months and I feel like I’ve reached and passed the apex of my life.  The depression is chemical too so I’m trying not to put too much weight on how I’m feeling.

All I can do is wait on this new med regimen to work and then go from there.  I’m also mega dosing on B and D vitamins because SSRIs and SNRIs leach those vitamins from your body and as long as I’ve been barfing, I know my body is craving nutrients.

Today, I’ll make it through today.  Tomorrow, I’ll make it through that too.

Advertisements

Actions

Information

One response

14 07 2010
Jessica

One day at a time. It’s all you can do…it’s all any of us can do.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s




%d bloggers like this: